Thunderstorm Wind, Jackson
- When
- August 4, 5:05 PM CST
- Where
- Jackson County, Ganado
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 29.050, -96.520
Thunderstorm winds downed a power pole.
A late afternoon southwest moving thunderstorm produced some damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A late afternoon southwest moving thunderstorm produced some damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 4, 2:40 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT MON AUG 4 2008
.DISCUSSION...
EDOUARD LOOKING A LITTLE BETTER DEFINED ON SAT PIX THIS AFTN. RIG
REPORTS NEAR THE CENTER GENERALLY INDICATE 40G55KT WINDS (TAKEN AT
AN ELEVATION AROUND 100 FT) AND 10-15 FT SEAS. NO BIG CHANGES
ANTICIPATED WITH THE CURRENT FCST...WITH LANDFALL SOMEWHERE NEAR
GALVESTON TUE MORNING. ON THIS TRACK...SUSTAINED TS WINDS SHOULD
BE ENTERING THE GULF SOUTH OF HIGH ISLAND AFTER 3AM...GLS 7-9AM &
HOU METRO AREA LATE MORNING. WINDS THEN PEAKING 3-5 HOURS LATER.
PLAN ON KEEPING TROPICAL RELATED WATCHES/WARNINGS AS IS FOR NOW.
HAVE EXPANDED THE FLASH FLOOD WATCH FURTHER WNW AND IS NOW IN
EFFECT FROM MIDNIGHT TONIGHT-MIDNIGHT WED. ANTICIPATING AVERAGE
3-6 INCH RAINFALL ALONG ITS TRACK. AND APPLYING THE OLD RULE OF
THUMB OF STORM MOVEMENT (10) DIVIDED INTO 100...GIVES US AN
ESTIMATED EXPECTED MAX LOCALIZED 10 INCHES. WILL BE TAKING ANOTHER
LOOK AT TIDES/WATER LEVELS SHORTLY BUT ALSO DO NOT ANTICIPATE MANY
CHANGES TO THE NUMBERS WE HAVE OUT ALREADY. LEVELS ABOVE 4 FEET
TYPICALLY CAUSE SOME COASTAL FLOOD ISSUES. WE ARE FCSTING 4.0-5.7
FEET FOR AREAS ALONG/EAST OF SAN LUIS PASS. IF THE STORM DECIDES
GO MOVE INLAND SEVERAL MILES TO THE EAST LEVELS WILL BE MUCH LOWER
AND VICE VERSA WITH A MORE WWD LANDFALL. MORE DETAILS ON ALL OF
THIS IN THE UPCOMING HLS. WILL TRY OUR BEST TO GET IT OUT BY THE
5PM NEWS.
SHOULD BE ENOUGH LEFTOVER MOISTURE FOR CHC POPS ON WED ESP WITH
REMNANT FEEDERS AND DAYTIME HEATING.
HIGH PRES SHOULD GRADUALLY BUILD BACK ACROSS THE NRN GULF INTO
THE LATER PARTS OF THE WEEK AND INTO THE WEEKEND. DONT PARTICULARLY
LIKE THAT THE NAM HAS ANOTHER VISITOR IN THE GULF TOWARD THE END
OF THE WEEK (SEVERAL RUNS NOW). IT SEEMS TO BE THE ONLY MODEL
THATS DOING THIS SO WILL DISREGARD IT AND GO WITH THE MAJORITY
DESCRIBED ABOVE. 47
&&
MARINE...
TROPICAL STORM EDOUARD IS THE MAIN FOCUS FOR THE NEXT 24 TO 36
HOURS. THE STORM IS FORECAST TO IMPACT THE NORTHERN MARINE ZONES
AFTER MIDNIGHT AND MAKE LANDFALL AFTER SUNRISE. TROPICAL STORM FORCE
WINDS COULD CONTINUE ACROSS GALVESTON BAY INTO THE EARLY AFTERNOON.
SEAS ARE EXPECTED TO INCREASE TO NEAR 12 FEET BY SUNRISE. WINDS AND
SEAS WILL BE DEPENDANT UPON THE STRENGTH OF THE STORM. 40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 92 74 92 75 / 30 80 70 40 20
HOUSTON (IAH) 77 87 76 92 75 / 60 90 60 40 20
GALVESTON (GLS) 79 86 80 89 80 / 80 90 50 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BRAZORIA...
CHAMBERS...GALVESTON...HARRIS...JACKSON...LIBERTY...
MATAGORDA.
HURRICANE WATCH FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA.
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...LIBERTY...MATAGORDA...
MONTGOMERY...WALLER...WASHINGTON...WHARTON.
TROPICAL STORM WIND WARNING UNTIL 2 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: AUSTIN...COLORADO...FORT BEND...
MONTGOMERY...WALLER...WHARTON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 432 PM CDT MON AUG 4 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-052145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 432 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT CHANCE OF SEVERE STORMS THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. SOME MAY BECOME SEVERE WITH WIND DAMAGE BEING THE PRIMARY THREAT. OTHERWISE...RAINBANDS ASSOCIATED WITH TROPICAL STORM EDOUARD WILL PERIODICALLY BE MOVING IN OVERNIGHT AS THE STORM MOVES CLOSER TO THE AREA. WINDS AND SEAS WILL RAPIDLY INCREASE AFTER MIDNIGHT. PLEASE SEE THE LATEST HURRICANE LOCAL STATEMENT FOR SPECIFIC AND RELEVANT THREATS TO THE AREA. .DAY TWO...TUESDAY TROPICAL STORM EDOUARD IS FORECAST TO MAKE LANDFALL ALONG THE UPPER TEXAS COAST. COASTAL FLOODING DUE TO THE ELEVATED TIDES...HEAVY RAINFALL ALONG WITH DAMAGING WINDS WILL BE THE PRIMARY THREATS. PLEASE SEE THE LATEST HURRICANE LOCAL STATEMENT FOR SPECIFIC AND RELEVANT THREATS TO THE AREA. MARINERS AND RESIDENTS OF THE UPPER TEXAS COAST AND SOUTHEAST TEXAS SHOULD MONITOR THIS SITUATION CLOSELY. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY EDOUARD IS FORECAST TO MOVE OUT OF THE REGION TO THE WEST ON WEDNESDAY THOUGH RAINFALL WILL CONTINUE ACROSS THE AREA WEDNESDAY AS GULF MOISTURE STREAMS ACROSS THE AREA. THE AREA SHOULD DRY OUT THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TUESDAY EVENING.
The Houston radar (KHGX), 147 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a power pole.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132136.